Addiction: Substance Abuse Community
suboxone for energy?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

suboxone for energy?

thank you for your kindness answering my questions.    I find myself taking more than prescribed of suboxone.  Towards the evening hours I feel tired lately and I think taking the suboxone helps.   I am up 20 mg. a day. My doctors says to take the 12 mg in the morning only.  Prior I was not a big drug user just serious depression and anxiety.  I am taking also wellbutrin 2 yellow tablets 75 mg and 60 mg. cymbalta daily.  I hate when I self medicate.
Kristin
Related Discussions
10 Comments Post a Comment
Blank
199177_tn?1332183097
Your abusing your sub .Are you getting any recoverycare .what were are you taking sub for
Blank
222369_tn?1274478235
The added boost of energy you're feeling is most surely just a placebo effect. Whatever is in your body above 4mg is doing almost nothing. That 4mg number is the "magic" number with Sub. It's where the ceiling effect comes into play. That's also why it's fairly easy to taper down to 4mg, but it becomes a bit harder when you taper down below 4mg. It's because below the 4mg mark, Sub basically acts like any other opiate. I actually got more of a burst of energy and felt better when I got below 4mg...because it acts just like any opiate at that level.
Blank
743479_tn?1233596538
this is a great site to have all these questions answered unfortunatley I know nothing of sub,  but taking it for energy is only going to lead you to needing more and more to get thru the day.  Every time you up your dosage on anything you need to continue at that strengh or you risk withdrawling.  I hope you will consider trying something else for energy like healthy eating, excersing, getting proper rest.  I heard people take those energy drinks in the store,  but personally I dont think you should use any drug for energy. But thats just my opinion.  I hope everything works out for you.  Please be careful and also keep reading the posts on here you can learn alot.. thankyou melodie
Blank
401095_tn?1351395370
sub is an opiate and u can build a tolerence to it...a friend who was on it 6 months at high doses went back on pain control..which is now practically out of reach as her tolerence is so high..what was ur doc?  or is sub ur doc?  ..sub is a narcotic./partial but it is a narcotic so tolerence is built to it and doses go higher and higher with 32 mgs being the top prescribed dose...get off this sticky drug..or it will stick on u and u will be stuck on it..be safe and keep posting
Blank
Avatar_f_tn
GET OFF THIS EVIL DRUG!!!! YOU SEEM YOUNG AND HAVE YOUR WHOLE LIFE AHEAD OF YOU.EXERCISE, FALL IN LOVE DO ANYTING BUT TAKE SUB. I AM HAVING A b*****OF A TIME COMING OFF OF IT. SURE IT GIVES YOU THAT KICK IN THE MORNING, I HAD IT TOO. IT DOESN'T LAST LONG. WORRIED WAS RIGHT, YOU BUILD A TOLERANCE. PLEASE BELIEVE ME WHEN I TELL YOU, I HAVE NOTHING GOOD TO SAY ABOUT THIS EXCEPT DOOM AND W/D SYMPTOMS, PAWS ETC WHEN YOU ARE DONE TAKING THIS AND WANT TO HAVE A FAMILY AND A LIFE. I HAVE BEEN AROUND THE BLOCK WITH DRUGS AND REALLY KNOW WHAT I AM TALKING ABOUT. DON'T BE STUBBORN LIKE WE ALL WERE IN OUR ADDICTION.LEARN FROM OUR MISTAKES. I REMEMBER YOU POSTED BEFORE IF I AM CORRECT B/C OF DEPRESSION RIGHT? WELLBUTRIN GIVES ME NRG. EXERCISE, DO ANYTING. STOP SPIKING YOUR DOSES. YOU WILL BE SHOT OUT IN A YEAR. THAT YOU CAN TAKE TO THE BANK. I BET MY HOME ON IT!!!

AND YES I AM YELLING WITH CAPS ON. I AM CONCERNED FOR YOU!!!! PLEASE STOP THIS DESTRUCTIVE BEHAVIOR!!!!
Blank
Avatar_n_tn
You guys are a God send!  Thank you for your concern.  I will stop and just be tired and do other good things.  
Thanks, Kristin
Blank
340590_tn?1290955741
kristin, i hope you know to taper the sub and not just stop it.  in the health pages to the right there are personal stories of memebers experiences on the sub.  check them out,  good luck.
Blank
Avatar_f_tn
Tolerance in reference to addiction means "needing more than the normal required dose"...
there is no tolerance with Suboxone, as 6 mgs is the same as 32 mgs in effectiveness. Tolerance does not apply to Suboxone.
Which is one of the MAIN reasons suboxone is used effectively for the treament of addiction, less and less is needed over time, not more because there is really no difference in effectiveness ,unless you are purely using it as a blocker, in which more "MAY" be needed for the full blocking effect of the Buprenorphine, which some use it this way in the beginning of treatment, but then are easily tapered to a lower maintenance dose, if this is what they decide for treatment with their Dr., which is VERY important, have a plan with your prescribing Dr and stick to it, along with aftercare/therapy of some kind which is even more important.
Blank
Avatar_f_tn
I just wanted you to know that I now exactly what your talking about. I myself have noticed that if I take extra sub around dinner time, I have alot more energy well into the night. However, I read that the ceiling effect is 16mg and after that it really will not have much of effect. It might actually make you more tired. I am in nursing school and have lots of studing which I do at night. I would take 6mg at dinner to have extra energy. However, over time I realized that this was reminding me of my old habits.

To combat this I let my husband control the meds and give to me as prescribed. This helped. Also I go to AA and will see a therapist. Suboxone has been great but it is just a tool to be addiction free. I hear some people really bashing suboxone and for some people it may not be a good idea. I tried many times to stop my norco habit but failed everytime. Suboxone saved my life. I now have the time to set into place the support I need and plan to slowly wean myself off.

If I had it to do over again, I would have weaned myself off suboxone within 30-60days. They say its easier. However, since I am over 6 months now I need to take it slow. I do not know if this helps. Its just my opinion. Everyone is so different but I think one common opinion is finding a good therapist to help you through it.
Good Luck
Lisa
Blank
Avatar_f_tn
"""there is no tolerance with Suboxone, as 6 mgs is the same as 32 mgs in effectiveness. Tolerance does not apply to Suboxone"""

HAHA!!


kristin, i also took more sub so i could have that extra energy boost, you are not alone, many opiate addicts take pills to help them with energy,
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4522800_tn?1405696702
Blank
VICourageous
ID
4113881_tn?1415853876
Blank
ActingBrandNew
Torrance, CA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1412261602
Blank
weaver71
Other